Thunderstorm Wind, Blackford
- When
- June 29, 3:55 PM EST
- Where
- Blackford County, Millgrove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -85.283
Law enforcement reported trees and power lines down in Millgrove.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 29, 3:00 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN JUN 29 2003 FORECAST DISCUSSION FOR TODAY THROUGH WEDNESDAY... EARLIER A FEW STORMS FIRED UP IN OUR MICHIGAN COUNTIES AND MOVED EASTWARD BUT DIDNT AMOUNT TO MUCH. SOME STORMS HAVE FIRED UP IN ELKHART AND LAGRANGE COUNTIES AND THERE ARE SOME STRONGER ONES DOWN IN THE CENTRAL PART OF THE STATE. BECAUSE OF ALL THIS THREW IN A CHANCE FOR THE EARLY EVENING HOURS IN OUR EASTERN PART. INDICIES SHOWING SOME INSTABILITY BUT NOTHING IS TOO GREAT. FRONT IS JUST TO OUR NORTHWEST AND SOME BOUNDARIES SETTING UP IN THE ZONAL FLOW. FRONT SHOULD THEN SAG FAR ENOUGH SOUTHWARD TO LEAVE TONIGHT DRY. THEN DEPENDING ON THE POSITIONING OF THE FRONT TOMORROW COULD HAVE SOME STORMS THROUGH OUR VERY SOUTHERN COUNTIES. THIS MATCHES UP WITH OUR SOUTHERN NEIGHBORS. TUESDAY NIGHT THROUGH WEDNESDAY SHOULD THEN BE DRY AS THAT FRONT IS THEN FAR ENOUGH SOUTH AND HIGH PRESSURE WILL BE OVER OUR CWA. TEMPERATURES FROM PREVIOUS FORECAST LOOKED TO STILL BE ON TRACK. FORECAST DISCUSSION FOR WEDNESDAY NIGHT THROUGH SUNDAY... FEW CHANGES TO EXTENDED GRIDS THIS PACKAGE. CHANCES FOR PRECIPITATION LATE THIS WEEK AND INTO WEEKEND WILL DEPEND ON LOCATION OF QUASISTATIONARY BOUNDARY AND GULF MOISTURE. GFS CONTINUES TO SHOW SOME TYPE OF MCS NORTH OF FRONT CROSSING THE GREAT LAKES. CANNOT BE SURE IF THIS IS CONVECTIVE FEEDBACK OR NOT. EVEN IF NOT...MODELS STILL INDICATE WEEK FRONT CROSSING AREA FRI AND HANGING UP NEAR OR JUST TO SOUTH. ALSO OF INTEREST WILL BE MOISTURE COMING NORTH OUT OF GULF OF MEXICO AND ITS MOVEMENT AND INTERACTION WITH FRONT. TOO EARLY TO TRY AND PINPOINT ALL THIS SO WL CONTINUE CURRENT FORECAST. TRENDED TOWARD HPC GRAPHICS/FORECAST FOR MOST OF EXTENDED WHICH IS IN LINE WITH GOING FORECAST. .IWX... IN...NONE. MI...NONE. OH...NONE. BML/SLL
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TODAY. SOME SCATTERED NON-SEVERE THUNDERSTORMS WILL BE ONGOING THIS MORNING...BUT ADDITIONAL STORMS AHEAD OF A WEAK COLD FRONT ARE FORECAST TO DEVELOP AND MOVE INTO SOUTHWEST MICHIGAN AND NORTH CENTRAL INDIANA BY LATE MORNING. THE STORMS WILL MOVE EAST AND INTENSIFY ACROSS NORTHWEST OHIO AND NORTHEAST INDIANA BY EARLY AFTERNOON. THERE IS A CHANCE THAT SOME OF THE STORMS IN NORTHWEST OHIO AND NORTHEAST INDIANA MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND HAIL TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF A LOGANSPORT INDIANA TO LIMA OHIO LINE MONDAY AFTERNOON AND MONDAY NIGHT. THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS INDEPENDENCE DAY AND SATURDAY. IT IS UNCERTAIN AT THIS TIME IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY EARLY THIS AFTERNOON...PARTICULARLY IN NORTHWEST OHIO AND NORTHEAST INDIANA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 112 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
2 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees and power lines down in Millgrove.
Law enforcement reported power pole snapped in Portland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363039, 5363040.